Tuesday, October 26, 2010

Fentanyl Patches Recalled

Fentanyl Transdermal System patch, 50 microgra...Image via WikipediaActavis Inc. is recalling 18 lots of its Fentanyl Transdermal System 25-mcg/hour C-II patches because the opioid-containing products may release their active ingredient faster than approved specifications permit.

From the FDA site:

ISSUE: FDA notified healthcare professionals and patients that laboratory testing identified a patch that released its active ingredient faster than the approved specification. An accelerated release of Fentanyl can lead to adverse events for at-risk patients, including excessive sedation, respiratory depression, hypoventilation (slow breathing), and apnea (temporary suspension of breathing).

BACKGROUND: Fentanyl Transdermal System is indicated for the management of persistent, moderate to severe chronic pain that requires continuous, around-the-clock opioid administration for an extended period of time and cannot be managed by other means such as non-steroidal analgesics, opioid combination products, or immediate release opioids. The product is manufactured for Actavis by Corium International in the United States.

RECOMMENDATION: Wholesalers and retailers are being asked to return the product they have on hand or in stock. See the Press Release for recalled product lots. The Control/Lot number appears on the bottom of the product box and on the black and white side of each individual patch packaging, in the lower left corner.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:

Enhanced by Zemanta